Alert archive / Washington / Wind Advisories in 2015
Wind Advisory 27, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Oct 30, 2015, 11:54 AM PDT for 5 counties in Washington; 4 counties in Oregon. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2015, 11:54 AM PDT (18:54 UTC)
- Expired
- Oct 30, 2015, 7:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Umatilla County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 41 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 6.9 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 454 m²/s²
- 0-3 km storm-relative helicity
- 698 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
061 WWUS76 KPDT 301854 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1154 AM PDT FRI OCT 30 2015 ...VERY WINDY IN THE LOWER COLUMBIA BASIN NORTH OF THE HORSE HEAVEN HILLS THIS AFTERNOON... WAZ028-310200- /O.NEW.KPDT.WI.Y.0027.151030T1854Z-151031T0200Z/ LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES 1154 AM PDT FRI OCT 30 2015 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS HAVE INCREASED SIGNIFICANTLY IN THE TRI-CITIES AND HANFORD AREAS AND WILL CONTINUE TO REMAIN VERY WINDY THROUGH THE AFTERNOON AND EARLY EVENING HOURS. * IMPACTS...DRIVERS ALONG INTERSTATE 84 AND HIGHWAYS 240 AND 395 SHOULD BE PREPARED FOR SUDDEN WIND GUSTS AND CROSS WINDS. ANY LOOSE OBJECTS SUCH AS HALLOWEEN DECORATIONS COULD SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
158 WWUS76 KPDT 302144 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 244 PM PDT FRI OCT 30 2015 DEFAULT OVERVIEW SECTION ORZ507-508-WAZ029-310200- /O.EXA.KPDT.WI.Y.0027.000000T0000Z-151031T0200Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER... CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA 244 PM PDT FRI OCT 30 2015 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL CONTINUE INTO THE EVENING BEFORE DRCREASING SLIGHTLY OVERNIGHT. * IMPACTS...DRIVERS SHOULD BE PREPARED FOR SUDDEN WIND GUSTS AND CROSS WINDS. ANY LOOSE OBJECTS SUCH AS HALLOWEEN DECORATIONS COULD SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ028-310200- /O.CON.KPDT.WI.Y.0027.000000T0000Z-151031T0200Z/ LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES 244 PM PDT FRI OCT 30 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... * WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL CONTINUE INTO THE EVENING BEFORE DRCREASING SLIGHTLY OVERNIGHT. * IMPACTS...DRIVERS ALONG INTERSTATE 84 AND HIGHWAYS 240 AND 395 SHOULD BE PREPARED FOR SUDDEN WIND GUSTS AND CROSS WINDS. ANY LOOSE OBJECTS SUCH AS HALLOWEEN DECORATIONS COULD SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
904 WWUS76 KPDT 302144 CCA NPWPDT URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PENDLETON OR 244 PM PDT FRI OCT 30 2015 ...VERY WINDY THROUGH THIS EVENING... ORZ507-508-WAZ029-310200- /O.EXA.KPDT.WI.Y.0027.000000T0000Z-151031T0200Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER... CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA 244 PM PDT FRI OCT 30 2015 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL CONTINUE INTO THE EVENING BEFORE DRCREASING SLIGHTLY OVERNIGHT. * IMPACTS...DRIVERS SHOULD BE PREPARED FOR SUDDEN WIND GUSTS AND CROSS WINDS. ANY LOOSE OBJECTS SUCH AS HALLOWEEN DECORATIONS COULD SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ028-310200- /O.COR.KPDT.WI.Y.0027.000000T0000Z-151031T0200Z/ LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES 244 PM PDT FRI OCT 30 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... * WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL CONTINUE INTO THE EVENING BEFORE DRCREASING SLIGHTLY OVERNIGHT. * IMPACTS...DRIVERS SHOULD BE PREPARED FOR SUDDEN WIND GUSTS AND CROSS WINDS. ANY LOOSE OBJECTS SUCH AS HALLOWEEN DECORATIONS COULD SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
186 WWUS76 KPDT 310202 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 702 PM PDT FRI OCT 30 2015 ORZ507-508-WAZ028-029-310315- /O.EXP.KPDT.WI.Y.0027.000000T0000Z-151031T0200Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER... CONDON...FOSSIL...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA 702 PM PDT FRI OCT 30 2015 ...WIND ADVISORY HAS EXPIRED... THE WINDS ACROSS THE REGION HAD DIMINISHED. ALTHOUGH BRIEF WIND GUSTS TO 35 MPH IS POSSIBLE...THE THREAT FOR ADVISORY LEVEL WINDS HAD DECREASED AND THE WIND ADVISORY WAS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Oct 30, 11:43 AM PDT, 11 minutes earlier.
Area forecast discussion, Oct 30, 11:43 AM PDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 1143 AM PDT FRI OCT 30 2015 UPDATED AVIATION DISCUSSION FOR AIRPORT WEATHER WARNING FOR KPSC .SHORT TERM...TODAY AND TONIGHT...A WARM FRONT WILL BE DRAPED ACROSS THE FORECAST AREA TODAY AND THEN LIFT NORTHWARD INTO WASHINGTON OVERNIGHT. THIS WILL PLACE NORTHERN OREGON AND SOUTHERN WASHINGTON UNDER THE MAIN PRECIPITATION BAND WITH THE MOUNTAINS PICKING UP THE BRUNT OF THE RAINFALL. THERE WILL BE A RAIN SHADOW EFFECT IN PLACE COMING OFF THE CASCADES SO EXPECT LEAST AMOUNT OF PRECIPITATION FROM ELLENSBURG DOWN TO CENTRAL OREGON. THE EAST SLOPES OF THE CASCADES AND EASTERN OREGON MOUNTAINS WILL SEE SOME SIGNIFICANT RAINFALL OUT OF THIS ON THE ORDER OF 1 TO 2 INCHES. THIS WILL CAUSE RIVERS TO RISE BUT THEY ARE SO LOW FROM THE DRY SUMMER THAT NO FLOODING IS EXPECTED. HOWEVER...THERE COULD BE STANDING OR PONDING OF WATER OR EVEN CLOGGED DRAINAGES DUE TO FALLEN LEAVES. TEMPERATURES WILL BE WARM TODAY AND OVERNIGHT DUE TO THE WARM BREEZY TO WINDY CONDITIONS ASSOCIATED WITH THE WARM FRONT. && .AVIATION...18Z TAFS...WARM FRONT OVERRUNNING PRECIPITATION WILL BRING RAIN AT TIMES TO TAF SITES, EXCEPT THAT RAIN AT KYKM WILL HOLD OFF UNTIL AROUND 31ST/05Z AND END BY AROUND 31ST/09Z. BREEZY SUSTAINED SOUTHWEST WINDS OF 15 TO 25 KTS LATE THIS MORNING, WILL ABRUPTLY SHIFT TO WEST WINDS BY AROUND 20Z TODAY. SHARP WIND GUSTS OF 30 TO 35 KTS EXPECTED AT ALL TAF SITES INTO THIS EVENING. HIGHER GUSTS ARE EXPECTED AT KPSC IN THE RANGE OF 35 TO 45 KTS FROM 18Z TO 23Z THIS AFTERNOON. WILL THEREFORE ISSUE AN AIRPORT WEATHER WARNING FOR KPSC FOR SURFACE WIND GUSTS GREATER THAN 40 KTS THROUGH 23Z THIS AFTERNOON. POLAN && .PREVIOUS DISCUSSION... /ISSUED 425 AM PDT FRI OCT 30 2015/ SHORT TERM...TODAY THROUGH SUNDAY. STRONG WESTERLY FLOW ALOFT MOVING INTO THE PACIFIC NORTHWEST. SATELLITE SHOWING A LARGE PLUME OF MOISTURE ASSOCIATED WITH THIS FLOW. THICKER CLOUDS ARE RAPIDLY OVERSPREADING THE REGION EARLY THIS MORNING. SEATTLE RADAR ALSO SHOWING RAPID INCREASE IN PRECIPITATION. EXPECT THIS RAIN TO OVERSPREAD THE FORECAST AREA THIS MORNING INTO THE AFTERNOON. MODELS CONTINUE TO INDICATE HEAVY RAIN FOR THE CASCADES AND THIS LOOKS REASONABLE. THE NORTHEAST OREGON MOUNTAINS WILL ALSO RECEIVE DECENT RAINFALL. WEST TO SOUTHWEST WINDS ALOFT WILL START TO MIX DOWN TO THE SURFACE TODAY CREATING BREEZY TO WINDY CONDITIONS. TEMPS WILL BE MILD WITH HIGHS IN THE 60S. SIMILAR PATTERN FOR THE FIRST HALF OF TONIGHT THEN THE AXIS OF HEAVIER RAIN SHIFTS NORTH LATE TONIGHT INTO SATURDAY MORNING. BY SATURDAY AFTERNOON A COLD FRONT WILL THEN MOVE INTO THE REGION PUSHING THE HEAVIER RAIN BACK SOUTH ACROSS THE FORECAST AREA. IT WILL REMAIN BREEZY TO WINDY WITH MILD TEMPS. THE FRONT IS BEING PUSHED ALONG BY A LARGE UPPER LEVEL TROUGH APPROACHING THE PAC NW. THIS SYSTEM WILL MOVE INLAND SUNDAY WITH ADDITIONAL RAIN AND WIND. COOLER TEMPS SUNDAY ASSOCIATED WITH THE UPPER TROUGH. FREEZING LEVELS LOWERING OVER THE CASCADES WITH POSSIBLE SNOW AT THE HIGHER ELEVATIONS LATER IN THE DAY. CURRENT FORECAST HAS RAINFALL TOTALS OF 2-4 INCHES FOR THE OREGON CASCADES AND 3-6 INCHES FOR THE WASHINGTON CASCADES THROUGH SUNDAY NIGHT. 94 LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...A COLD FRONT WILL MOVE THROUGH EASTERN WASHINGTON AND OREGON SUNDAY NIGHT. THE ASSOCIATED TROUGH WILL MOVE THROUGH MONDAY. ISOLATED TO SCATTERED SHOWERS WILL PERSIST OVER THE REGION SUNDAY NIGHT AND MONDAY. SNOW LEVELS WILL FALL TO 3500-5000 FT BY MONDAY MORNING. DRY NORTHERLY FLOW ALOFT WILL DEVELOP BEHIND THE TROUGH. THIS NORTHERLY FLOW WILL KEEP A FEW MOUNTAIN SHOWERS THROUGH TUESDAY NIGHT, ESPECIALLY ALONG NORTH FACING SLOPES. SNOW LEVELS ARE EXPECTED TO BE BETWEEN 3000 AND 4000 FT MONDAY NIGHT THROUGH WEDNESDAY. UPPER LEVEL HIGH PRESSURE WILL MOVE OVER WASHINGTON WEDNESDAY AND THURSDAY WITH DRY CONDITIONS. COONFIELD && .PRELIMINARY POINT TEMPS/POPS... PDT 67 55 67 48 / 100 80 30 70 ALW 66 56 68 49 / 100 90 40 70 PSC 66 58 69 49 / 70 40 40 70 YKM 68 51 67 43 / 60 60 50 70 HRI 68 57 70 48 / 80 50 30 60 ELN 62 48 62 41 / 60 60 80 70 RDM 62 47 64 41 / 20 20 20 60 LGD 55 49 61 44 / 100 100 30 60 GCD 58 46 62 44 / 50 50 10 60 DLS 66 58 68 49 / 60 60 50 80 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 91/99/94/76
Nearby
Wind Advisories in Washington, 2015Wind Advisories in Oregon, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.